Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 203, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 13, 2004, 2:08 PM CDT for Delaware County, Oklahoma. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2004, 2:08 PM CDT (19:08 UTC)
- Expired
- May 13, 2004, 3:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Delaware County, OK
The radar
The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 10:45 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.1 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2528 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
768 WUUS54 KTSA 131908 SVRTUL OKC041-132000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 208 PM CDT THU MAY 13 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 300 PM CDT * AT 208 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF JAY...MOVING NORTH AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JAY...GROVE AND BERNICE. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3623 9498 3635 9461 3666 9466 3668 9492 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:40 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 13, 11:40 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1140 AM CDT THU MAY 13 2004 UPDATED ZONES TO ADD SVR WATCH 198 WHICH INCLUDES ALL OK ZONES EXCEPT PUSHMATAHA AND CHOCTAW...UNTIL 5 PM. LOWERED 1ST PERIOD TEMPS AND UPPED POPS A LITTLE ACROSS NE OK WHERE TSRA IS OCCURING. OTHERWISE FORECAST WILL BE LEFT AS IS. FORECAST ID= 23 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 13, 1:20 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 120 PM CDT THU MAY 13 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-132137- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 120 PM CDT THU MAY 13 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...SEVERE THUNDERSTORMS EXPECTED OVER PORTIONS OF EASTERN OKLAHOMA THIS AFTERNOON AND EVENING... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR MOST OF EASTERN OKLAHOMA UNTIL 500 PM... VERY MOIST AND MODERATELY UNSTABLE AIR WILL REMAIN IN PLACE ACROSS THE REGION OUT AHEAD OF A COLD FRONT THAT EXTENDS ACROSS NORTHWEST OKLAHOMA AS OF EARLY AFTERNOON. WHILE SOME SEVERE STORMS HAVE ALREADY DEVELOPED ACROSS PARTS OF NORTHEAST OKLAHOMA THIS AFTERNOON ...EXISTING OUTFLOW BOUNDARIES FROM EARLIER CONVECTION WILL ALSO SERVE AS AN ADDITIONAL FOCUS FOR STORMS. LARGE HAIL AND DAMAGING WIND WILL BE PRIMARY THREATS GIVEN MODERATE INSTABILITY. HEAVY RAINFALL CAN BE EXPECTED AT TIMES AS WEAK MID LEVEL FLOW WILL RESULT IN AN OVERALL SLOWER MOVEMENT OF THIS SYSTEM. MARGINAL SHEAR VALUES WILL LIMIT THE TORNADO THREAT. LATER THIS EVENING...THE ACTIVITY SHOULD EVOLVE INTO A STRONG TO SEVERE CONVECTIVE COMPLEX AS THE FRONT DRAWS CLOSER TO NORTHEAST OKLAHOMA. THE SEVERE THREAT WILL THEN SHIFT FURTHER EAST. LARGE HAIL...HIGH WINDS...AND HEAVY RAINFALL CAN BE EXPECTED...MAINLY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING AND TONIGHT. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION CAN BE EXPECTED TODAY ACROSS EASTERN OKLAHOMA AND MAY BE REQUIRED ACROSS NORTHWEST ARKANSAS BY THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, May 13, 11:57 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 AM CDT THU MAY 13 2004
OKZ057-062-131800-
CRAIG OK-MAYES OK-
1157 AM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CRAIG AND MAYES
AT 1157 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES WEST OF ADAIR...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA...BIG CABIN...WHITE
OAK...PYRAMID CORNERS AND ADAIR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 13, 12:39 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1239 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1237 PM HAIL CHELSEA 36.54N 95.43W
05/13/2004 0.75 INCH ROGERS OK PUBLIC
&&
SFPSpecial weather statement, May 13, 1:02 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT THU MAY 13 2004
OKZ058-063-131900-
DELAWARE OK-OTTAWA OK-
102 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND DELAWARE
AT 102 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHEAST OF PEORIA TO 5 MILES WEST OF
CLEORA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE...
BERNICE...MIAMI...COMMERCE...AFTON...FAIRLAND...NARCISSA...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 13, 1:32 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CDT THU MAY 13 2004
OKZ055-056-131930-
NOWATA OK-WASHINGTON OK-
132 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WASHINGTON AND NOWATA
AT 132 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF DEWEY...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...DEWEY...COPAN...NOWATA...
DELAWARE...LENAPAH AND WANN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 13, 1:44 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT THU MAY 13 2004
OKZ064-131930-
CREEK OK-
144 PM CDT THU MAY 13 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 144 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF DEPEW...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BRISTOW...DEPEW...SHAMROCK...
KELLYVILLE AND SAPULPA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 13, 1:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT THU MAY 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL VINITA 36.64N 95.15W
05/13/2004 0.75 INCH CRAIG OK AMATEUR RADIO
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:14 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers | 61 min |
| May 13, 12:25 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 65 min |
| May 13, 12:46 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 59 min |
| May 13, 1:50 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 40 min |
| May 13, 1:51 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 39 min |
| May 13, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 47 min |
| May 13, 2:48 PM CDT | Flash Flood Warning | TSA | Delaware | 4 hr |
| May 13, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 41 min |
| May 13, 3:11 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 19 min |
| May 13, 3:16 PM CDT | Flash Flood Warning | TSA | Rogers, Tulsa | 4 hr |
| May 13, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 38 min |
| May 13, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 44 min |
| May 13, 3:32 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 43 min |
| May 13, 3:41 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 34 min |
| May 13, 4:01 PM CDT | Flash Flood Warning | TSA | Wagoner | 4 hr |
| May 13, 4:25 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 50 min |
| May 13, 4:35 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee | 40 min |
| May 13, 4:42 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 48 min |
| May 13, 5:01 PM CDT | Flash Flood Warning | TSA | Cherokee | 4 hr |
| May 13, 5:07 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 53 min |
| May 13, 6:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.